MAUDE Adverse Event Report: STRYKER GMBH TISSUE PROTECTION SLEEVE, LONG IMN INSTRUMENTS Ø9MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH TISSUE PROTECTION SLEEVE, LONG IMN INSTRUMENTS Ø9MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 23510070
Medical Device Problem Codes Break (1069); Fracture (1260); Device Difficult to Setup or Prepare (1487); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "when it was performed the calibration before nail insertion, the sleeve was too hard to insert to the most proximal hole of the device.And the surgeon gave up screw inserting to that hole.The other proximal holes of the device were also checked and it was felt harder than usual.The nail was inserted as it was and inserted a screw into the proximal oval hole, but the sleeve would not be removed from the device.The surgeon pulled on the sleeve and the sleeve broke off.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed based on the inspection performed.The device inspection revealed the following: the identification of the returned sleeve was confirmed based on the catalog # and lot # marked.The knob of the tip was returned detached from the sleeve and fractured, as a result of the reported forced disassembling.Multiple scratches were observed on the device's shaft, which are a result of friction with targeting arm during previous use, but also during the reported forced assembling and disassembling.Due to the wear, local material thickening could be observed on some parts.The sleeve was tested with the returned targeting arm.As reported, the insertion of the sleeve could not be properly performed in any of the holes.Afterwards, the targeting arm was tested with a fully functional sleeve, where the assembling and disassembling worked without any issue.This gives indication that the targeting arm is fully functional and that the impairment observed is solely related to the sleeve.Dimensional inspection gives indication that the sleeve was manufactured according to specification and that the local material thickening was indeed a result of wear.Based on investigation, the root cause was attributed to an user related issue.The impaired assembly was most probably caused by the local material thickening observed on parts on the sleeve, which is a result of friction with the targeting arm but of probable careless handling when performing the assembling during previous use.Furthermore, the fact that issue was noticed during the procedure gives indication that hcp failed to properly inspect the sleeve and the assembly of the instruments, as advised.As a reminder, the instructions for use clearly state: ¿ always treat the instrument carefully to avoid surface damage or alterations to the geometry.Before the surgical procedure, ensure that all components prepared for the procedure function correctly with each other.¿.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
TISSUE PROTECTION SLEEVE, LONG IMN INSTRUMENTS Ø9MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19246940
Report Number0009610622-2024-00182
Device Sequence Number17972100
Product Code LXH
UDI-Device Identifier07613327368154
UDI-Public07613327368154
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23510070
Device Lot NumberKP431181
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age22 YR
Patient SexMale